The vanishing theorems

  • Sibe Mardešić
Part of the Springer Monographs in Mathematics book series (SMM)


In general, the computation of higher derived limits lim n X of an inverse system of modules is very difficult. Therefore, most applications of these functors depend on the information whether lim n X vanishes or not. Consequently, it is very important to have conditions, which imply lim n X = 0, as well as conditions, which imply lim n X ≠ O. This section is devoted to both cases.


Exact Sequence Commutative Diagram Projective Resolution Projective Object Natural Inclusion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Bucur, I., Deleanu, A. (1968): Introduction to the theory of categories. WileyInterscience Publ., LondonzbMATHGoogle Scholar
  2. Goblot, R. (1970): Sur les dérivés de certaines limites projectives. Applications aux modules. Bull. Sc. Math. 2. Sér. 94, 251–255MathSciNetzbMATHGoogle Scholar
  3. Mitchell, B. (1972): Rings with several objects. Advances in Math. 8, 1–161MathSciNetzbMATHCrossRefGoogle Scholar
  4. Osofsky, B.L. (1968a): Homological dimension and the continuum hypopthesis. Trans. Amer. Math. Soc. 132, 217–230MathSciNetzbMATHCrossRefGoogle Scholar
  5. Osofsky, B.L. (1968b): Upper bounds on homological dimensions. Nagoya Math. J. 32, 315–322MathSciNetzbMATHGoogle Scholar
  6. Mitchell, B. (1972): Rings with several objects. Advances in Math. 8, 1–161MathSciNetzbMATHCrossRefGoogle Scholar
  7. Roos, J.- E. (1961): Sur les foncteurs dérivés de lim. Applications. C. R. Acad. Sci. Paris 252, 3702–3704MathSciNetzbMATHGoogle Scholar
  8. Jensen, C.U. (1972): Les foncteurs dérivés de lim et leurs applications enthéorie des modules. Lecture Notes in Math. 254, Springer, Berlin Heidelberg New YorkGoogle Scholar
  9. Jensen, C.U. (1977): On the global dimension for the functor category (mod R, Ab). J. Pure Appl. Algebra 11, 45–51MathSciNetCrossRefGoogle Scholar
  10. Osofsky, B.L. (1971): Homological dimensions of modules. American Math. Soc., CBMS 12, Ann ArborGoogle Scholar
  11. Osofsky, B.L. (1974): The subscript of“, projective dimension, and the vanishing of lim(n). Bull. Amer. Math. Soc. 80, 8–26MathSciNetzbMATHCrossRefGoogle Scholar
  12. Gruson, L; Jensen, CU. (1981) Dimension cohomologiques reliées aux fonc- teurs lim, in Séminaire dalgèbre Paul Dubreil et Marie-Paule Malliavin. Proc. Paris 1980, Lecture Notes in Math, Springer, Berlin Heidelberg New York, 867, 234 – 294Google Scholar
  13. Kuz’minov, V. (1967): On derived functors of the projective limit functor. Sibirski Mat. Z. 8, No. 2, 333–345MathSciNetzbMATHGoogle Scholar
  14. Mardesié, S. (1996a): Nonvanishing derived limits in shape theory. Topology 35, 521–532MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Sibe Mardešić
    • 1
  1. 1.Department of MathematicsUniversity of ZagrebZagrebCroatia

Personalised recommendations